MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534280
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The returned advanix rx biliary preload stent was analyzed, and a visual evaluation noted that the pullwire was partially extended, the push catheter was severely kink at the distal section, the push catheter suture hole and the stent suture hole was torn and the distal section of guide catheter was detached and the stent barb was deformed.Due to the condition of the device functional test couldn't be performed.No other issues with the device were noted.The reported event was confirmed.Based on the product conclusion, it is most likely that procedural and anatomical factors encountered during the procedure could have affected the overall performance of the device and its integrity since according to the event description there was a stenosis condition in the patient.Many attempts to release the stent impact the guide catheter and lead to a severe kink.Due to this it became detached from the pull wire.Also the suture holes were torn and the stent was deformed.All these damages affecting the overall performance of the device.Therefore, adverse event related to patient condition is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Based on the information provided, there is no evidence that the device was used in a manner inconsistent with the labelled indications.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix rx biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure in the biliary tract, performed on (b)(6) 2020.According to the complainant, during the procedure and inside the patient, when the physician attempted to deploy the stent, it was noticed that the guide catheter broke.The broken guide catheter was pulled out in one piece.No fragment was left inside the patient.Another advanix rx biliary stent was opened and the procedure was completed successfully.There were no patient complications reported as a result of this event.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10655517
Report Number3005099803-2020-04469
Device Sequence Number3146007
Product Code FGE
UDI-Device Identifier08714729787372
UDI-Public08714729787372
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2020
Device Model NumberM00534280
Device Catalogue Number3428
Device Lot Number0022965564
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2020
Initial Report FDA Received Date10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight50